(855) 778-6444
addiction treatment bc,addiction treatment center kelowna,addiction treatment center okanagan

Knowing the Heroin Overdose Signs Could Save a Life

February 6th, 2015

heroin overdose signs, heroin abuse

Knowing what the heroin overdose signs are could save a life if someone you know or love has a problem with heroin abuse. Death from an overdose can happen very rapidly if medical help is not received so it is imperative that this condition is noticed and help is summoned immediately. If the user is unresponsive or unconscious after using the drug then an overdose should be suspected. Other possible heroin overdose signs include:

  • Problems breathing

  • Breathing that is slow and shallow

  • Stomach cramps

  • Low blood pressure

  • Pupils which are dilated

  • Bluish color to the skin, lips, or nails

  • Confusion

  • Sleepiness

  • White patches which appear on the tongue

  • Constipation

  • Vomiting

  • Muscle spasms

  • A low heart rate

  • Dry mouth

If someone that you know has a problem with heroin abuse then it is very important to learn the heroin overdose signs, so that if this happens you know what is going on and you can get help right away. If left untreated the individual will die in many cases, and even treatment may not be effective if the overdose process has gone on too long. There are drugs which can counteract this opiate in the body but these should be given as soon as possible to get rid of any heroin still in the body. There are treatment programs which are very effective, and a heroin addiction will not go away on it’s own. You can not force someone to get the help that they need, but you can encourage this step and provide support so that the user can make a complete recovery.

 

 /** */